This page is for informational purposes only

Fexofenadine

Available in multiple pack sizes

Brand May Vary
  • Relieves hay fever & allergy symptoms
  • Non-drowsy antihistamine tablets
  • Generic Telfast
  • Always read the patient information leaflet before use
Upon completion of a medical consultation with one of our health care professionals you can expect prices to start from £8.69
Prescription Included
Consultation Included
Treatment Included
All inclusive price starts from £8.69

The treatment is inclusive of consultation, private prescription & medicine delivery

Product Data

  • Active Ingredient(s)
    Fexofenadine
  • Manufacturer
    Brand May Vary
How we are regulated
Our Consultations
Let us explain how it works
select consultation
Step 1
Choose a Condition
Select your condition
complete detail
Step 2
Complete a consultation
Answer questions designed by our healthcare professionals, so we can determine the relavant treatment for you.
suggested treatment
Step 3
Choose a Treatment
We will determine any relevant treatments that we can provide to treat your conditions
fast delivery
Step 4
Fast and discreet Delivery
We will issue the prescription and treatment in one cost and have your treatment sent out to you fast and discreet by the royalmail post
Checked for Accuracy by James O'Loan . CEO & Prescribing Pharmacist . on 20/09/2021

What is fexofenadine?

Fexofenadine is an antihistamine which is used to ease hay fever and hives caused by allergic reactions. Just one tablet a day is all you’ll need to ease symptoms like sneezing, itching, and red, watery eyes. As a nondrowsy antihistamine, fexofenadine can be perfect for those who find that other allergy treatments make them feel sleepy and are looking for a treatment that will relieve their symptoms without the added drowsiness.

What is the usual dose of fexofenadine tablets?

The amount of fexofenadine you will take will usually be determined by your doctor or prescriber, so make sure to follow their instructions carefully. The usual recommended dose of this treatment are as follows:

Strength Dose
120mg for symptoms of hayfever 1 tablet a day
180mg for symptoms of urticaria (hives) 1 tablet a day


You should take these tablets with a sip of water before a meal.

How will fexofenadine hydrochloride ease my hay fever and allergy symptoms?

Fexofenadine hydrochloride is an antihistamine, which means it works by blocking the histamine that’s produced in your body during an allergic reaction. This keeps the histamine from triggering the telltale symptoms of allergies, such as itching, sneezing, or an itchy, skin rash like hives. This helps to reduce your symptoms throughout the day, making them easier to manage and helping you to feel more comfortable.

What is hay fever?

Hay fever is an allergy that means that your body is sensitive to the pollen produced by plants and flowers. When you come into contact with pollen, your body’s natural defences will kick in and produce a hormone called histamine. Histamine triggers reactions in different parts of your body, like your eyes and nose, in an attempt to remove the pollen causing symptoms such as:

  • Sneezing
  • Coughing
  • Itchy, watery eyes
  • Itchy ears, nose, and throat
  • A blocked or runny nose
  • An itchy skin rash

Can this antihistamine be used for other allergies?

Yes, fexofenadine can be used for other allergies as well as hay fever. Some of the most common reasons why people take this antihistamine include:

  • Food allergies
  • Allergic reactions to insect bites or stings
  • Hives (an itchy, bumpy skin rash also known as urticaria)
  • Eczema, especially when caused by a reaction to irritants like soaps
  • Conjunctivitis

Will these antihistamine tablets make me drowsy?

Fexofenadine is a non-drowsy antihistamine, which means that it will usually not make you drowsy, unlike other antihistamines. This is because it’s part of a group of newer antihistamines that are less likely to make you sleepy, alongside loratadine and cetirizine. However, there is always a chance that this medication will make you drowsy, as it can affect everyone differently. Make sure to take your first dose when you have some free time so you can see how it will affect you and decide whether you think this is the right treatment for you.

Will I be able to drive after taking this allergy medication?

As fexofenadine is a non-drowsy antihistamine, you will usually be able to drive when you’ve taken it. However, there is still a possibility that you will feel sleepy or drowsy after taking this medication, as this is a known side effect. We recommend first taking this medication at a time when you will not need to drive or use any machinery, as this will give you the chance to assess the effect this treatment has on you and work out whether you would be able to drive safely. If you do feel drowsy, dizzy, or like your concentration or vision have been affected in any way after taking this medication then you should not attempt to drive or use machinery until these side effects have passed.

Can I use this medication if I’m pregnant or breastfeeding?

You should tell your prescriber if you’re pregnant, planning to get pregnant, or breastfeeding. You should not take fexofenadine when you’re breastfeeding and usually will not be able to take it during pregnancy. This is because this treatment could potentially affect your child’s development and it’s always better to be safe than sorry when it comes down to it. We’d recommend asking your doctor or pharmacist to suggest other allergy remedies that you could use throughout your pregnancy and while breastfeeding to help you manage your symptoms effectively

.

Can I use these tablets with my regular medication?

If you’re taking any other medication, including herbal remedies or medicines you obtained without a prescription, you should tell your prescriber about this during your consultation. This especially applies if you are taking any of the following:

  • Upset stomach medications which contain aluminium or magnesium, e.g. antacids like magnesium carbonate or aluminium hydroxide
  • Erythromycin or rifampicin, which are antibiotics
  • Ketoconazole, which is an anti-fungal medication
  • Midodrine, which is used to treat low blood pressure
  • Ritonavir or lopinavir, which are used to treat HIV
  • Any medications or herbal remedies which make you drowsy, cause dry mouth, or make it difficult for you to pee
  • Any other antihistamines

Will I need to change my diet while I’m taking fexofenadine?

There are a few fruit juices you should avoid drinking while you’re taking fexofenadine, which are grapefruit juice, apple juice, and orange juice. These juices can interact with your medication and affect how it is absorbed into the body, which could accidentally lead to you taking in more of the active ingredient than you need to. Naturally, this can also make side effects more likely, so you should cut these drinks out of your diet while you’re taking this medication.

Can I drink alcohol while I’m taking this antihistamine?

You should avoid drinking alcohol as much as possible while you’re taking fexofenadine or any other antihistamines. Alcohol can make side effects like drowsiness more likely as it interacts with this medication, so we’d recommend staying away if you can.

Are Telfast and fexofenadine the same thing?

Telfast is another hay fever remedy and it uses fexofenadine as its active ingredient, meaning that this product and Telfast work in the exact same way. Telfast is a branded medication, which can often make it more expensive than generic versions of medication like this product, despite being just as effective. With that in mind, it’s up to you whether you prefer generic fexofenadine or the branded Telfast tablets.

When should this product not be used?

Fexofenadine 120mg or 180mg tablets are not suitable for use in children under the age of 12. Do not take this product if you are allergic to fexofenadine hydrochloride or any of the other listed ingredients. Tell your prescriber during your first consultation if any of the following apply to you:

  • You are elderly
  • You have or have ever had heart problems
  • You have kidney problems
  • You have liver problems

Does fexofenadine have any side effects?

Like all medications, fexofenadine can have side effects, although not everyone will experience them. If you experience any of the following side effects, you may be experiencing a severe allergic reaction to these tablets and should seek immediate medical assistance:

  • Swelling of the face, mouth, lips, tongue, or throat
  • Difficulty breathing or swallowing


Other side effects you may experience include:

  • Headaches
  • Drowsiness
  • Feeling sick
  • Feeling dizzy
  • Feeling tired or sleepy
  • Difficulty sleeping, sleeping disorders, or bad dreams
  • Nervousness
  • Fast or irregular heartbeat
  • Diarrhoea
  • Skin rash and itching, hives


If you experience these or any other side effects while taking this product you should speak to your doctor or pharmacist right away. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

Do I need a prescription for fexofenadine?

You do need a prescription for fexofenadine in the UK. Our healthcare professionals can provide prescriptions if they think this treatment would be right for you and your condition. When you click the button which reads “Start Consultation” at the top of this page, you’ll see a short questionnaire set up by our healthcare team which is designed to help them understand your medical needs. Just like an in-person consultation with your GP, our doctors will assess your answers to their questions and write a prescription for the treatment they think will be best for you. You’ll then be able to pay for your medication and we’ll send it out to you quickly and in discreet packaging.

How to store this product

Store in a cool, dry place which is out of direct sunlight. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.

Important information

This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

NHS Help & Advice on Drug Addiction

Talk To Frank - Drug Addiction Help & Support

Active Ingredients

  • Fexofenadine

Ingredients

  • Each Fexofenadine Hydrochloride 120 mg Tablet contains 120 mg of fexofenadine hydrochloride, which is equivalent to 112 mg of fexofenadine.

    The other ingredients are microcrystalline cellulose, croscarmellose sodium, maize starch, povidone K30, magnesium stearate, hypromellose, titanium dioxide (E171), macrogol 400, macrogol 4000, iron oxide yellow (E172) and iron oxide red (E172).

    Each Fexofenadine Hydrochloride 180 mg Tablet contains 180 mg of fexofenadine hydrochloride, which is equivalent to 168 mg of fexofenadine.

    The other ingredients are microcrystalline cellulose, croscarmellose sodium, maize starch, povidone K30, magnesium stearate, hypromellose, titanium dioxide (E171), macrogol 400, macrogol 4000 and iron oxide yellow (E172).

Product Data
Active Ingredient(s)
Fexofenadine
Manufacturer
Brand May Vary

10 tips to prevent hay fever at home

When you’re suffering from hay fever it can make the Spring and Summer months unbearable.

It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!

That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!

Hay Fever Statistics UK

According to data, 20% of UK people suffer from hay fever over the months May-September. Chemist 4 U’s research reveals data surrounding hay fever statistics UK and pollen allergy facts.

Do I have hay fever or a cold?

It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.

But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?

There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.

Which hay fever treatment is right for me?

There are so many different kinds of hay fever treatments out there that it can be difficult to know where to start, so today we’re going to break it all down so you can decide exactly which product is the best choice for you.

Can I take two kinds of hay fever medication at once?

Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.

If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.

Do I have hay fever? Your hay fever diagnosis

Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?

Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?

If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.

This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.

What can I do to treat my child's hay fever?

Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.

Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

No reviews found

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Find similar products